MAUDE Adverse Event Report: ANGIODYNAMICS MICRO INTRODUCER KIT; STANDARD MICRO INTRODUCER KIT,

ANGIODYNAMICS MICRO INTRODUCER KIT; STANDARD MICRO INTRODUCER KIT,
Catalog Number H787065970315
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint reference (b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(4) 2017: during an unknown procedure, the microintroducer guidewire came apart at the tip (unraveled) prior to insertion into the needle.The device was set aside and a new of the same device was used to successfully complete the procedure.There was no harm or injury to the patient as the device.It was reported the defective disposable device is not available for return to the manufacturer.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of guidewire coming apart cannot be confirmed as the sample was not returned for evaluation.Without doing a device evaluation, a definitive root cause for the reported complaint description cannot be determined.A review of the lot history records was performed for the reported packaging and incoming component lot for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The guidewire is a purchased component.Angiodynamics' vendor was made aware of this complaint per (b)(4).As stated in the vendor's response: "although the exact root cause of the event is unable to be determined, it does not appear to be the result of manufacturing".The instructions for use, which is supplied to the end user with this catalog number instructs the user to withdraw the needling while leaving the guidewire in place.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
MICRO INTRODUCER KIT
Common Device Name
STANDARD MICRO INTRODUCER KIT,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6879085
Report Number1319211-2017-00094
Device Sequence Number800591
Product Code DQY
UDI-Device IdentifierH787065970315
UDI-PublicH787065970315
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K051655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2020
Device Catalogue NumberH787065970315
Device Lot Number5224424
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer09/01/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date11/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1